| Model Number |
N/A |
| Medical Device Problem Code |
Device Contaminated During Manufacture or Shipping (2969)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
12/08/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that upon opening the internal packaging, the staff member discovered a hair on the implant itself.Implant never reached the sterile field.No harm to patient.Attempts have been made and additional information on the reported event is unavailable at this time.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Device history record (dhr) was reviewed and no discrepancies were found.The root cause of the reported issue is attributed to a manufacturing error.Visual evaluation of the returned device confirmed the presence of a hair-like fiber in the package.The implant was returned in its opened inner sterile cavity and packaging with a 6-inch long hair-like fiber stuck on a patient sticker affixed to the inner cavity.The likely condition of the part when it left zimmer biomet control is considered non-conforming based on the evaluation of the returned product.Although the source of the hair-like fiber cannot be determined, it was introduced during manufacturing because it was located in the inner sterile packaging if any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.